MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Electrical Power Problem (2925); No Apparent Adverse Event (3189); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that log files contained a loss of external power event while connected to the mobile power unit (mpu).The low voltage hazard events seen are the result of the mpu suddenly losing power.The system controller did switch appropriately to the emergency backup battery (ebb) when external power was lost.These events appeared to resolve once external power was completely restored.No abnormal controller alarms or pump faults were seen in the log files.The pump appeared to be operating as intended.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The mpu did have a v-lock connector on the ac power cord.The ac power cord did not come loose at the wall outlet.The ac power cord did not come loose from the back of the unit.The patient stated power went out and switched to batteries.The patient found out the outlet the mpu connected to was out and switched the mpu to different outlet.They intended to have an electrician come to their home to check.The mpu was not exchanged/removed from service.Log files were provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of no external power alarm was confirmed via the submitted log files.Data from the reported event date 29nov2025 was reviewed and the controller event log file revealed power cable disconnect and low power hazard alarms activating at 4:50:39.The alarm progressed to a no external power alarm at 4:50:43.The no external power alarm clears by 4:51:19.The alarm was associated with a loss of external power when connected to the mpu.Despite the alarms, the backup battery supported the system without issue.This is consistent with the report of the patient found out the outlet the mpu connected to was out and switched the mpu to different outlet.There were no other notable alarms active throughout the reported event date.Pump operation was not affected.The mobile power unit (mpu), serial number (b)(6) , was not returned for analysis.Provided information indicated that the mpu had a v-lock connector and the ac power cord did not become loose from the wall outlet or the back of the unit at the time of the event.The patient stated power went out and switched to batteries.He found out the outlet mpu connected to was out and switched mpu to different outlet.The patient is reportedly having electrician come to his home to check.Per provided information the root cause for the reported no external power alarm was an issue with the patient's home outlet, it was reported that the patient is reportedly having electrician come to his home to check.The device history records were reviewed and the records revealed no deviations from manufacturing and qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 instructions for use (rev.D) section 7-¿alarms and troubleshooting¿ and heartmate 3 patient handbook (rev.A) section 5-¿alarms and troubleshooting¿ explain how to troubleshoot all system alarms.The "patient care management" section of the ifu instructs the patient to keep a flashlight, fully-charged batteries, and battery clips within reach to be prepared for a power outage.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23842296
Report Number2916596-2025-07922
Device Sequence Number18596178
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)251022
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number11071082
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer12/08/2025
02/09/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date12/29/2025
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age42 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American